|Isoniazid duration for latent TB
Jul 5, 2007
Am HIV positive. Had latent tb all my life. dr prescribed inh and advised 9 mos. i completed 7.5 and did not miss one day. I could no longer handle side effects. Is that enough time of treatment. I noticed in some countries the recommended time is six mos even for those with HIV. I am not on any ARV medication as my cd4 and viral load are not at a place to start ARV. I am 44 yrs old. I suppose if i had to i could complete 1.5 additonal mos of inh. what do you think?
| Response from Dr. Pierone
Most of the benefit from INH chemoprophylaxis of tuberculosis occurs in the first 6 months. Since your side effects were so severe it seems prudent to call it a day and not risk additional problems by restarting the medication. Best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.